Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 172, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2002, 7:22 PM EST for Jefferson County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2002, 7:22 PM EST (00:22 UTC)
- Expired
- Jun 15, 2002, 7:45 PM EST
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Jefferson County, IN
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 160022 SVRSDF INC077-160045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 721 PM EST SAT JUN 15 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 745 PM EST * AT 719 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF LANCASTER...OR ABOUT 47 MILES SOUTHWEST OF HARRISON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DEPUTY AROUND 730 PM EST LANCASTER...WAKEFIELD AROUND 740 PM EST DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. REITMEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:31 PM EST, 6 hours 51 minutes earlier.
Area forecast discussion, Jun 15, 12:31 PM EST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 131 PM EDT SAT JUN 15 2002 PLENTY OF DIURNAL CU EAST OF I-65 THIS AFTERNOON AHEAD OF SMALL SCALE 500MB WAVE TRANSLATING SEWD OVER WRN IND, WITH EVEN FURTHER DEVELOPMENT PERHAPS BEING HELD IN CHECK BY FAIRLY IMPRESSIVE 700MB INVERSION SEEN ON 12Z KOHX RAOB. SO QUESTION OF THE HOUR IS SH/TS CHANCES TONIGHT, FOCUSING ON PAIR OF MID-LEVEL WAVES OVER MN/WI AT 17Z MVG TOWARDS CWA AROUND WRN SIDE OF ERN GREAT LAKES COLD CORE LOW. FRIDAY EVENING WE HAD A FEW TS IN NRN ZONES ASSOC WITH MORE DISCRETE (BULLS-EYE TYPE) VORTICITY MAXIMA ROTATING CLOSER TO CENTER OF 500MB LOW, BUT TONIGHTS FEATURE IS MORE STRINGY SO THE QG FORCING MAY NOT BE AS GREAT. BUT A 24 HOUR COMPARISON OF ETA DATA FROM 0Z/15 TO 0Z/16 SHOWS 850MB TDS INCR BY 1-3C OVER NRN CWA WHILE 700-500MB L/RS REMAIN SIMILAR. 12Z RAOBS DOWNSTREAM FROM THIS FEATURE AT KMPX AND KDVN ALSO SHOW PWATS NEAR 3/4 WITH VERY STEEP LOW/MID LEVEL L/RS. MORNING RUN OF LMK-MM5 IS SHOWING BEST MOISTURE POOLING, INSTABILITY, AND 700/850MB OMEGAS MOVING THROUGH NRN HALF OF CWA FROM 3 TO 9Z, SO WILL GO WITH CHC SH/TS DURING THAT PERIOD PRECEDED BY A PERIOD OF P/CLOUDY OR M/CLEAR SKIES. MAIN THREAT FROM TS WOULD BE WIND GUSTS TO 40KTS GIVEN STEEP LOW-LEVEL L/RS AND SOMEWHAT DRY SUBCLOUD LAYER, ALONG WITH SOME HAIL GIVEN FREEZING LEVELS NEAR 10KFT. META/AVN SHOW SFC REFLECTION OF AFOREMENTIONED WAVE MEANDERS INTO SRN KY AND TN OVERNIGHT INTO SUNDAY, QUESTION IS WHETHER THIS TROF WILL FOCUS DEVELOPMENT OF PRECIP FOR LMK CWA. BOTH MODELS GO COMPLETELY BERSERK WITH MCS DEVELOPMENT OVER SRN PLAINS TONIGHT, HOWEVER ATTENDANT 500MB OUTFLOW JET/PV MAXIMUM WOULD APPEAR TO PROPAGATE E/SE ACROSS THE GULF STATES, STAYING WELL SOUTH OF CWA. BUT THERE ARE SOME INDICATIONS OF MOISTURE POOLING ALONG/AHEAD OF THIS SFC TROF FEATURE (META PWATS AT KBWG RISE TO 1.17 BY 18Z/SUN) THAT ILL PUT SOME SMALL CHC POPS FOR SRN HALF OF CWA SUNDAY, BEING PURPOSELY VAGUE ON TIMING DUE TO UNCERTAINTY IN NWP SOLUTIONS. ONCE AGAIN WITH FCST CLOUD BASES AROUND 6-8KFT, COULD SEE SOME GUSTY WINDS WITH THESE GUYS. MAYBE SOME STRAY SH/TS ACROSS SRN KY INTO SUNDAY EVENING BUT, ONCE AGAIN WITH UNCERTAINTY IN AVN VS ETA FCST, WILL LEAVE DRY FOR NOW. CWA REMAINS UNDER MID-LEVEL TROUGHINESS MONDAY WITH NORTHERLY SFC FLOW PERSISTING, SO WILL LEAN TOWARDS COOLER MAV MAXIMA. ETA HINTING AT ANOTHER WAVE ROUNDING 500MB TROUGH THAT MAY PRODUCE SOME SH OVER IND, BUT NOT ENOUGH TO CONCERN ME FOR LMK CWA. MID-LEVEL FLOW PATTERN THEN BEGINS TO TRANSITION FROM NWLY FLOW REGIME TO A RIDGE BUILDING OVER SERN U.S. BY THE END OF THE WEEK, SPELLING MORE SEASONABLY WARM AND HUMID CONDITIONS. WILL LEAVE DRY FOR NOW AS NO DISCERNIBLE FORCING FEATURES NOTED IN 12Z AVN OR 0Z ENSEMBLE DATA. .SDF...NONE. SMALLCOMB
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.